Alert archive / California / Wind Advisories in 2024
Wind Advisory 30, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 14, 2024, 1:31 AM PST for San Bernardino County, California. It took effect at Nov 15, 2024, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2024, 1:31 AM PST (09:31 UTC)
- In effect from
- Nov 15, 2024, 7:00 AM PST
- Expired
- Nov 15, 2024, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3026 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356 WWUS75 KVEF 140931 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 131 AM PST Thu Nov 14 2024 CAZ523-142145- /O.NEW.KVEF.WI.Y.0030.241115T1500Z-241116T0300Z/ Western Mojave Desert- Including the cities of Barstow, Daggett, and Fort Irwin 131 AM PST Thu Nov 14 2024 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Reduced visibility in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
3 follow-up statements
241 WWUS75 KVEF 142103 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 103 PM PST Thu Nov 14 2024 CAZ523-151200- /O.CON.KVEF.WI.Y.0030.241115T1500Z-241116T0300Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 103 PM PST Thu Nov 14 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert. * WHEN...From 7 AM to 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Reduced visibility in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas AN
353 WWUS75 KVEF 151148 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 348 AM PST Fri Nov 15 2024 CAZ523-160300- /O.CON.KVEF.WI.Y.0030.241115T1500Z-241116T0300Z/ Western Mojave Desert- Including the cities of Daggett, Fort Irwin, and Barstow 348 AM PST Fri Nov 15 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Reduced visibility in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas BKP
307 WWUS75 KVEF 160254 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 654 PM PST Fri Nov 15 2024 CAZ523-160400- /O.EXP.KVEF.WI.Y.0030.000000T0000Z-241116T0300Z/ Western Mojave Desert- Including the cities of Fort Irwin, Daggett, and Barstow 654 PM PST Fri Nov 15 2024 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have decreased across western San Bernardino County and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 14, 1:29 AM PST, 2 minutes earlier.
Area forecast discussion, Nov 14, 1:29 AM PST, 2 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 129 AM PST Thu Nov 14 2024 .SYNOPSIS...Little wind with near normal temperatures today across the area. Conditions will turn unsettled Friday and Saturday as the region will be under an area of low pressure. Strong winds with gusts exceeding 40 mph will occur in the western Mojave Desert of southern California Friday. Also, isolated to scattered showers will favor the higher terrain Friday and Saturday, while Saturday will be the coldest day. Another system clips the area early next week setting the stage for persistent, gusty north winds down the lower Colorado River Valley next week. && .SHORT TERM...Through Saturday night. Satellite shows an area of leeside enhanced mountain wave clouds over Esmeralda and Mineral counties. Otherwise, am looking at clear skies and light winds elsewhere this morning. Looking upstream over the Pac NW/eastern Pacific, seeing extensive area of cold-air cumulus/stratocumulus and associated showers within broad longwave trough. Hope everyone has a chance to enjoy today as conditions will deteriorate Friday/Saturday. After a cool start this morning, temperatures will top out near normal, along with little wind and plenty of sunshine this afternoon. Upstream trough axis will stay along or just off the west coast today as strong shortwave digs south through backside of the trough. Trough axis will move inland tonight/Friday, with an upper low eventually forming over southern California/Arizona late Saturday afternoon/night. No atmospheric river is associated with this trough but still looking at higher QPF amounts falling on the windward side of the southern Sierra late tonight through Friday. Once the cold air/dynamics reach the southern Great Basin and Mojave Desert the showers will be isolated to scattered and will favor the higher terrain(orographics). The shower coverage should peak during the afternoon hours both days and will shrink during the overnight hours. WPC QPF quite paltry indicating less than 0.10" over the entire event which is in-line with latest deterministic QPF output. Only headline will be a wind advisory for the western Mojave Desert (CAZ523) from 7 am - 7pm Friday. This based on MOS Guidance, ECMWF EFI signal and NBM 24hr Max Gust > 40 mph probabilities ~90% for Ft. Irwin and ~70% for Barstow. Temperatures by Saturday will be about 10 degrees colder than today. .LONG TERM...Sunday through next Thursday. As the weekend comes to an end, our trough is forecast to close off over far southern Arizona and/or northwestern Mexico. At the same time, a shortwave ridge builds over the southern Great Basin ahead of the next trough. As a result, the N-S pressure gradient tightens, inducing northerly breezes across the area. Best chances of impactful winds reside in the Colorado River Valley between Laughlin and Needles (60% chance of 40+ mph gusts). The next system pushes through the Great Basin on Monday in the form of a broad trough. Ensemble guidance shows a tongue of anomalous moisture ahead of the trough axis, but it largely dissipates by the time it reaches our area. Latest NBM PoPs on Monday are only 10-20% in the far northwestern and northeastern fringes of the CWA. Other than the limited precip chances, this system also brings a reinforcing shot of gusty and cool conditions. Impactful winds are possible (10-40% chances) on Monday, but the northerly winds behind the system have a better shot of impacts Tuesday and Wednesday, particularly in the Colorado River Valley. This is because the trough axis is expected to be well east of us while a high-amplitude ridge builds over the West Coast, resulting in a tightened N-S pressure gradient. This gradient will drive northerly winds for a few days, with 50-70% chances of 40+ mph gusts in the lower Colorado River Valley. As the ridge expands inland mid-week, winds gradually weaken while temps warm. && .AVIATION...For Harry Reid...Diurnal wind patterns are expected for a majority of the forecast period, with generally light winds forecast through Thursday afternoon. After sunset Thursday, winds become variable before veering to the southwest with speeds around 8KT. An approaching system will result in an uptick in winds near the end of the forecast period, and while confidence is high in the increasing winds, there remains uncertainty in precise timing. However, southwesterly winds will increase markedly, with sustained speeds around 10-15KT and intermittent higher gusts near and just beyond the end of the period. Ceilings and visibility will be unlimited through Friday morning, with passing high clouds with bases around 25kft Thursday afternoon and evening. For the rest of southern Nevada, northwest Arizona and southeast California...Winds remain light across the region with mainly diurnal wind patterns forecast through the next 24 hours. KBIH will see an uptick in south-southeasterly winds during the afternoon, with sustained speeds around 10KT and gusts to around 18KT. Gusts are progged to diminish after sunset, though speeds will remain relatively unchanged. KDAG and KEED will see a subtle increase in wind speeds after sunset as southwesterly winds begin increasing ahead of an approaching system, but elsewhere, diurnal trends will continue. VFR conditions will prevail through the forecast period, with only passing high clouds with bases around 20kft-25kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce LONG TERM...Woods AVIATION...Phillipson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.